MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC - GLASGOW DIMENSION VISTA®; DIMENSION VISTA® FT4 FREE THYROXINE FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC - GLASGOW DIMENSION VISTA®; DIMENSION VISTA® FT4 FREE THYROXINE FLEX® REAGENT CARTRIDGE
Catalog Number K6410 SMN 10445103
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted siemens healthcare diagnostics concerning the impact of biotin on the ft4 result.The cause for the discordant elevated ft4 result is unknown.The customer stated that the quality control was within specification.Mdr 2517506-2017-00574 and 2517506-2017-00575 were filed for the same event.Siemens is investigating the incident.
 
Event or Problem Description
A discordant elevated free thyroxine (ft4) result was obtained on a patient sample on the dimension vista 1500.The result was not reported to the physician.The same patient sample was tested at an alternate facility with an alternate methodology and a lower result was obtained.There are no reports of patient intervention or adverse health consequences as a result of the discordant elevated ft4 result.
 
Additional Manufacturer Narrative
The original mdr 2517506-2017-00573 was filed 7/11/2017.The ft4 assay has been tested for potential interference at biotin levels of 100, 250, 500, and 1200 ng/ml.Interference testing was performed following clinical laboratory standards institute (clsi) guidance at concentrations approximately equivalent to the levels listed in the ifu.Below is the biotin interference of dimension vista ft4.Test level: 1.4.Units: ng/dl.Biotin test level and % interference observed.1200 ng/ml *.500 ng/ml 37.6%.250 ng/ml 8.4%.100 ng/ml 1.5%.*result for sample with 1200 ng/ml biotin is above the analytical measurement range and percentage increase could not be calculated.The siemens investigation is continuing.
 
Additional Manufacturer Narrative
Original mdr 2517506-2017-00573 was filed 7/11/2017.2517506-2017-00573 supplement 1 was filed 8/22/2017.Siemens healthcare diagnostics concluded the investigation of potential interference of biotin on dimension vista ft4 results.The instructions for use for the dimension vista ft4 flex reagent cartridge has been revised to include in the limitations of procedure section the following statement: "specimens that contain biotin at a concentration of 100 ng/ml demonstrate a less than or equal to 10% change in results.Biotin concentrations greater than this may lead to falsely elevated results for patient samples.Results from patients taking biotin supplements or receiving high-dose biotin therapy should be interpreted with caution due to possible interference with this test.".

Brand Name
DIMENSION VISTA®
Common Device Name
DIMENSION VISTA® FT4 FREE THYROXINE FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC - GLASGOW
glasgow business community
500 gbc drive po box 6101
newark DE 19714 6101
MDR Report Key6701677
Report Number2517506-2017-00573
Device Sequence Number10930134
Product Code CEC
UDI-Device Identifier00842768015205
UDI-Public00842768015205
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140859
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2018
Device Catalogue NumberK6410 SMN 10445103
Device Lot Number17012BA
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/19/2017
Supplement Date Received by Manufacturer07/28/2017
01/04/2018
Initial Report FDA Received Date07/11/2017
Supplement Report FDA Received Date08/22/2017
01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR